Alert archive / Ohio / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 147, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 24, 2004, 5:37 PM EDT for Darke County, Ohio. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2004, 5:37 PM EDT (21:37 UTC)
- Expired
- Jun 24, 2004, 6:15 PM EDT
- In force
- 38 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Darke County, OH
The radar
The Cincinnati radar (KILN), 105 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 4:05 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.6 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1730 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:25 PM EDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jun 24, 2:25 PM EDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 225 PM EDT THU JUN 24 2004 .DISCUSSION... LATEST SURFACE ANALYSIS SHOWING FRONT ACROSS NORTHERN INDIANA AND FAR NORTHWEST OHIO. SOME DEWPOINT POOLING OUT AHEAD OF FRONT HAS ALLOWED DEWPOINTS TO PUSH UP INTO THE LOW TO MID 60S ACROSS PARTS OF CENTRAL INDIANA AND NORTH CENTRAL OHIO. RUC SEEMS TO BE HAVING A LITTLE TROUBLE UNDER FORECASTING THE DEWPOINTS AND THUS THE CAPES APPEAR TO BE A LITTLE ON THE LOW SIDE WITH THE RUC. IF DEWPOINTS CAN REMAIN IN THE LOWER TO MID 60S THROUGH THIS AFTERNOON AND TEMPS MAKE IT INTO THE LOW TO MID 80S...WILL END UP WITH CAPES UP IN THE 1500 TO 2000 J/KG RANGE ACROSS OUR NORTHWEST. ETA SHOWING PRETTY GOOD SURFACE AND 925 MB CONVERGENCE ALONG FRONT ACROSS NORTHWEST PORTIONS OF FA AND IF ALL THIS PLAYS OUT...EXPECT TO SEE SOME THUNDERSTORM ACTIVITY DEVELOP ACROSS OUR NORTHWEST THROUGH LATE AFTERNOON AND CONTINUE INTO THIS EVENING. IF STORMS DO DEVELOP...ISOLATED DAMAGING WINDS WILL BE POSSIBLE GIVEN 40 TO 50 KNOT 0-6 KM SHEAR AND DRY LOW LEVELS AS SHOWN ON FORECAST SOUNDINGS. LOW LEVEL CONVERGENCE DOES WEAKEN OVERNIGHT AND WITH LOSS OF DIURNAL HEATING EXPECT ACTIVITY TO GENERALLY DIE OFF THROUGH MIDNIGHT. BIG QUESTION IS HOW FAR SOUTH STORMS WILL MAKE IT BEFORE THEY DO FALL APART. STORM MOTION WILL GENERALLY BE FROM THE WEST BUT WITH FRONT AND CONVERGENCE PUSHING SOUTH...SHOULD SEE SOME SOUTHWARD PUSH TOO. FOR NOW WILL ALLOW FOR A SLIGHT CHANCE DOWN TO ABOUT A BROOKVILLE INDIANA TO LANCASTER OHIO AND THEN LEAVE AREA TO THE SOUTH DRY. FRONT PUSHES THROUGH AREA OVERNIGHT BUT WAVE STILL FORECAST TO PUSH EAST ALONG FRONT DURING THE DAY ON FRIDAY. GFS HAS TRENDED A LITTLE FARTHER SOUTH WITH THIS WHILE ETA MORE TO THE NORTH AND BRINGING PCPN INTO SOUTHEAST THIRD OF FA. WILL TRIM BACK CURRENT POPS A LITTLE BUT STILL HANG ON TO A LOW CHANCE ACROSS THE SOUTHEAST FOR FRIDAY AFTERNOON. INSTABILITIES NOT ALL THAT IMPRESSIVE ON FRIDAY SO WILL GO WITH SHOWERS AND A POSSIBLE THUNDERSTORM. PRETTY COOL AIRMASS FORECAST TO SETTLE INTO AREA BEHIND THE FRONT WITH 8H TEMPS DROPPING DOWN INTO THE 9 TO 13 DEGREE C RANGE. WITH THIS IN MIND...WILL CONTINUE TO GO WITH TEMPS NEAR OR A LITTLE BELOW GUID TEMPS. JGL && .ILN WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. OH...NONE. &&
Hazardous weather outlook, Jun 24, 5:26 AM EDT, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 526 AM EDT THU JUN 24 2004 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-250932- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 532 AM EDT THU JUN 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY A WEAK COLD FRONT WILL MOVE INTO NORTHERN PORTIONS OF OHIO AND INDIANA THIS AFTERNOON. A FEW STRONG THUNDERSTORMS ARE POSSIBLE ACROSS WEST CENTRAL OHIO LATE THIS AFTERNOON INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RYAN
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 4:36 PM EDT | Severe Thunderstorm Warning | ILN | Mercer | 39 min |
| Jun 24, 5:09 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize | 66 min |
| Jun 24, 5:15 PM EDT | Severe Thunderstorm Warning | ILN | Mercer | 45 min |
| Jun 24, 5:36 PM EDT | Severe Thunderstorm Warning | ILN | Shelby | 54 min |
| Jun 24, 5:42 PM EDT | Severe Thunderstorm Warning | ILN | Hardin | 63 min |
| Jun 24, 6:04 PM EDT | Severe Thunderstorm Warning | ILN | Logan | 41 min |
| Jun 24, 6:33 PM EDT | Severe Thunderstorm Warning | ILN | Union | 57 min |
| Jun 24, 6:55 PM EDT | Severe Thunderstorm Warning | ILN | Delaware | 65 min |
| Jun 24, 7:09 PM EDT | Severe Thunderstorm Warning | ILN | Wayne | 36 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.